Alert archive / Wyoming / High Wind Warnings in 2007

High Wind Warning 7, NWS Riverton, WY

June 6, 2007Big Horn County, Johnson County, Park County, Wyoming

NWS Riverton, WY issued this high wind warning at Jun 6, 2007, 9:02 PM MDT for Big Horn County, Johnson County, Park County, Wyoming. It took effect at Jun 7, 2007, 5:31 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2007, 9:02 PM MDT (03:02 UTC)
In effect from
Jun 7, 2007, 5:31 AM MDT
Expired
Jun 7, 2007, 12:00 PM MDT
In force
6 hr
Issued by
NWS Riverton, WY

Counties Big Horn County, WY, Johnson County, WY, Park County, WY

The radar

The Riverton/Lander radar (KRIW), 148 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 3.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
2657 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 070302
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
902 PM MDT WED JUN 6 2007

...STRONG WIND EXPECTED THURSDAY MORNING OVER NORTHERN JOHNSON COUNTY...

.A STRONG STORM SYSTEM OVER WYOMING WILL MOVE INTO WESTERN SOUTH
DAKOTA THURSDAY MORNING. THE STORM WILL INTENSIFY IN THE HIGH
PLAINS RESULTING IN A TIGHTENING SURFACE PRESSURE GRADIENT AND
CREATING HIGH WIND ACROSS NORTHEAST JOHNSON COUNTY THURSDAY
MORNING.

WYZ010-071215-
/O.UPG.KRIW.HW.A.0006.070607T1200Z-070607T1800Z/
/O.NEW.KRIW.HW.W.0007.070607T1200Z-070607T1800Z/
NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...BUFFALO
902 PM MDT WED JUN 6 2007

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 12 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 12 PM MDT THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

HIGH WIND WILL DEVELOP AROUND SUNRISE THURSDAY MORNING AND
CONTINUE UNTIL NOON. WIND SPEEDS OF 40 TO 45 MPH WITH GUSTS NEAR
60 MPH ARE EXPECTED. THE WIND WILL DIMINISH THURSDAY AFTERNOON.

TRAVELERS...ESPECIALLY THOSE WITH TRAILERS...HIGH PROFILE OR
LIGHTWEIGHT VEHICLES SHOULD MAKE PLANS TO DELAY OR TAKE ALTERNATE
ROUTES THURSDAY MORNING. THIS WATCH INCLUDES INTERSTATES 25 AND 90
ACROSS NORTHEAST JOHNSON COUNTY.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
4 follow-up statements
000 
WWUS75 KRIW 070856
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
256 AM MDT THU JUN 7 2007

...STRONG WIND EXPECTED THURSDAY MORNING OVER NORTHERN JOHNSON
COUNTY...

.A STRONG STORM SYSTEM OVER WYOMING WILL MOVE INTO WESTERN SOUTH
DAKOTA THURSDAY MORNING. THE STORM WILL INTENSIFY IN THE HIGH
PLAINS RESULTING IN A TIGHTENING SURFACE PRESSURE GRADIENT AND
CREATING HIGH WIND ACROSS NORTHEAST JOHNSON COUNTY THURSDAY
MORNING.

WYZ010-071800-
/O.CON.KRIW.HW.W.0007.070607T1200Z-070607T1800Z/
NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...BUFFALO
256 AM MDT THU JUN 7 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
NOON MDT TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
NOON MDT TODAY. 

HIGH WIND WILL DEVELOP AROUND SUNRISE THURSDAY MORNING AND
CONTINUE UNTIL NOON. WIND SPEEDS OF 40 TO 45 MPH WITH GUSTS NEAR
60 MPH ARE EXPECTED. THE WIND WILL DIMINISH THURSDAY AFTERNOON.

TRAVELERS...ESPECIALLY THOSE WITH TRAILERS...HIGH PROFILE OR
LIGHTWEIGHT VEHICLES SHOULD MAKE PLANS TO DELAY OR TAKE ALTERNATE
ROUTES THURSDAY MORNING. THIS WATCH INCLUDES INTERSTATES 25 AND
90 ACROSS NORTHEAST JOHNSON COUNTY.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
000 
WWUS75 KRIW 071131
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
531 AM MDT THU JUN 7 2007

...STRONG WIND EXPECTED THIS MORNING OVER NORTHERN PARK...NORTHERN
BIG HORN AND NORTHERN JOHNSON COUNTY...

.A STRONG STORM SYSTEM OVER WYOMING WILL MOVE INTO WESTERN SOUTH
DAKOTA THIS MORNING. THE STORM WILL INTENSIFY IN THE HIGH PLAINS
RESULTING IN A TIGHTENING SURFACE PRESSURE GRADIENT AND CREATING
HIGH WIND ACROSS NORTHERN PARK...NORTHERN BIG HORN AND NORTHERN
JOHNSON COUNTY THIS MORNING.

WYZ003-004-071800-
/O.EXB.KRIW.HW.W.0007.070607T1131Z-070607T1800Z/
CODY FOOTHILLS-NORTH BIG HORN BASIN-
INCLUDING THE CITIES OF...CODY...MEETEETSE...POWELL...LOVELL...
GREYBULL...BASIN
531 AM MDT THU JUN 7 2007

...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT TODAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. 

HIGH WIND WILL CONTINUE THIS MORNING AND CONTINUE UNTIL NOON.
WIND SPEEDS OF 40 TO 45 MPH WITH GUSTS NEAR 65 MPH ARE EXPECTED
IN THE POWELL AND LOVELL AREAS. HE WIND WILL DIMINISH THIS
AFTERNOON.

TRAVELERS...ESPECIALLY THOSE WITH TRAILERS...HIGH PROFILE OR
LIGHTWEIGHT VEHICLES SHOULD MAKE PLANS TO DELAY OR TAKE ALTERNATE
ROUTES THURSDAY MORNING. THIS WATCH INCLUDES INTERSTATES 25 AND
90 ACROSS NORTHEAST JOHNSON COUNTY.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ010-071800-
/O.CON.KRIW.HW.W.0007.070607T1200Z-070607T1800Z/
NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...BUFFALO
531 AM MDT THU JUN 7 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

HIGH WIND WILL CONTINUE THIS MORNING AND CONTINUE UNTIL NOON. WIND
SPEEDS OF 40 TO 45 MPH WITH GUSTS NEAR 65 MPH ARE EXPECTED. THE
WIND WILL DIMINISH THIS AFTERNOON.

TRAVELERS...ESPECIALLY THOSE WITH TRAILERS...HIGH PROFILE OR
LIGHTWEIGHT VEHICLES SHOULD MAKE PLANS TO DELAY OR TAKE ALTERNATE
ROUTES THURSDAY MORNING. THIS WATCH INCLUDES INTERSTATES 25 AND
90 ACROSS NORTHEAST JOHNSON COUNTY.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
000 
WWUS75 KRIW 071611
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1011 AM MDT THU JUN 7 2007

...STRONG WIND EXPECTED THIS MORNING OVER NORTHERN PARK...
NORTHERN BIG HORN AND NORTHERN JOHNSON COUNTY...

.A STRONG STORM SYSTEM OVER WYOMING WILL MOVE INTO WESTERN SOUTH
DAKOTA THIS MORNING. THE STORM WILL INTENSIFY IN THE HIGH PLAINS
RESULTING IN A TIGHTENING SURFACE PRESSURE GRADIENT AND CREATING
HIGH WIND ACROSS NORTHERN PARK...NORTHERN BIG HORN AND NORTHERN
JOHNSON COUNTY THIS MORNING.

WYZ003-004-010-071800-
/O.CON.KRIW.HW.W.0007.000000T0000Z-070607T1800Z/
CODY FOOTHILLS-NORTH BIG HORN BASIN-NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITIES OF...CODY...MEETEETSE...POWELL...LOVELL...
GREYBULL...BASIN...BUFFALO
1011 AM MDT THU JUN 7 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

A WIND GUST OF 77 MPH WAS RECORDED AT THE BUFFALO AIRPORT AT 611
AM THIS MORNING WITH WINDS STILL GUSTING OVER 55 MPH AT 10 AM.  
A PEAK WIND GUST OF 62 MPH WAS CLOCKED AT THE GREYBULL BIG HORN
AIRPORT AT 7 AM WITH WINDS STILL SUSTAINED NEAR 40 MPH WITH GUSTS
OVER 50 MPH AT 10 AM.

THE WINDS HAVE GRADUALLY SUBSIDED SINCE 7 AM BUT ARE EXPECTED TO
REMAIN NEAR HIGH WIND THRESHOLDS OF SUSTAINED WINDS OVER 40 MPH
WITH GUSTS TO 60 MPH THROUGH THE REMAINDER OF MORNING. THE WINDS
SHOULD THEN SHOULD DECREASE THROUGH THE AFTERNOON.  

TRAVELERS...ESPECIALLY THOSE WITH TRAILERS...HIGH PROFILE OR
LIGHTWEIGHT VEHICLES SHOULD AVOID THESE HIGH WIND AREAS THROUGH
THE REST OF THIS MORNING...EITHER DELAYING TRAVEL OR TAKING ALTERNATE
ROUTES. 


$$
000 
WWUS75 KRIW 071756
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1156 AM MDT THU JUN 7 2007


WYZ003-004-010-071900-
/O.EXP.KRIW.HW.W.0007.000000T0000Z-070607T1800Z/
CODY FOOTHILLS-NORTH BIG HORN BASIN-NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITIES OF...CODY...MEETEETSE...POWELL...LOVELL...
GREYBULL...BASIN...BUFFALO
1156 AM MDT THU JUN 7 2007

...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY...

THE HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY. 

WINDS ACROSS THE WARNING AREA HAVE DECREASED IN MOST LOCATIONS
THEREFORE THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT NOON.
NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE STILL
POSSIBLE THE REST OF THIS AFTERNOON. AROUND THE BUFFALO AREA WINDS
OF 25 TO 35 MPH WITH LOCAL GUST TO 50 MPH AREA POSSIBLE THIS
AFTERNOON AND SHOULD DECREASE THROUGH THE REST OF THIS AFTERNOON
AND EVENING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jun 6, 3:43 PM MDT, 5 hours 19 minutes earlier.

Area forecast discussion, Jun 6, 3:43 PM MDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
343 PM MDT WED JUN 6 2007

.SHORT TERM...TONIGHT THROUGH SATURDAY
POWERFUL COMPLEX UPPER LOW CROSSING THE ROCKIES THIS AFTERNOON
WITH MAIN UPPER LOW REFORMING ON THE LEE SIDE OVER CENTRAL
WYOMING. ASSOCIATED SURFACE LOW ORGANIZING OVER WESTERN
NEBRASKA/SOUTH DAKOTA WITH SECONDARY LOW JUST NORTH OF RIVERTON.
ORGANIZED THUNDERSTORMS MOVING NORTH OF THIS TROUGH AXIS ACROSS
THE NORTHERN BIG HORN BASIN AND NORTH OF INTERSTATE 90 IN
NORTHEAST WYOMING WITH MORE ISOLATED ACTIVITY TO THE SOUTH WERE A
DRY SOUTHERLY FLOW PREVAILS. UPPER LOW TO DRIFT NE
TONIGHT...DEEPEN AND BECOME MORE STACKED OVER WESTERN SOUTH DAKOTA
BY 12Z THURSDAY. STORM TRACK WILL KEEP WRAPAROUND MOISTURE ACROSS
NORTHERN WYOMING OVERNIGHT WITH SNOW LEVELS LOWERING TO 6500 TO
7000 FEET ACROSS THE WEST THIS EVENING AND IN THE BIG HORN
MOUNTAINS AFTER 12Z THURSDAY. FAVORABLE N-NW FLOW AND PLENTIFUL
MOISTURE IS EXPECTED TO BRING 6 TO 10 INCHES OF SNOWFALL OVERNIGHT
TO THE TETON RANGE...HIGHER PEAKS OF YELLOWSTONE PARK AND ABSAROKA
MOUNTAINS. THE HEAVIEST SNOW FALL IS EXPECTED TO DEVELOP IN THE
BIG HORN MOUNTAINS BETWEEN 9Z-15Z THURSDAY AS FLOW TURNS MORE
NORTHERLY ON BACKSIDE OF UPPER LOW WITH 6 TO 10 INCHES OF SNOWFALL
EXPECTED ABOVE 8000 FEET AND MOSTLY NORTH OF HIGHWAY 16.
INTENSIFYING UPPER LOW OVER THE NORTHERN HIGH PLAINS WILL ALSO
CAUSE A TIGHTENING SURFACE PRESSURE GRADIENT OVERNIGHT AND
THURSDAY MORNING WITH FAVORABLE SETUP FOR POSSIBLE HIGH WIND EVENT
IN NORTHEAST JOHNSON COUNTY. NAM TIME HEIGHT FOR BYG HAS 50 KNOT
WINDS DOWN TO 750 MB BY 15Z THURSDAY WHEN STRONGEST WIND AT THE
SURFACE SHOULD OCCUR. UPPER LOW QUICKLY LIFTS NE ACROSS NORTHERN
PLAINS THURSDAY AFTERNOON AND PRESSURE GRADIENT CORRESPONDINGLY
QUICKLY RELAXES. BOTH MODELS LATCHING ONTO IDEA OF BRINGING IN
DRIER AIR INTO NORTHEAST WYOMING THURSDAY AFTERNOON BEHIND
DEPARTING SYSTEM WITH A POOLING OF MOISTURE ACROSS SOUTH AND
NORTHERLY UPSLOPE FAVORED AREAS IN EAST CENTRAL WYOMING...AREAS
TARGETED FOR THE HIGHEST CHANCES OF PRECIPITATION THURSDAY
AFTERNOON. WINDS LIGHTEN SIGNIFICANTLY THURSDAY EVENING AS HIGH
PRESSURE BUILDS IN WITH WEAK LEE TROUGH SETTING UP BY FRIDAY.
MODELS DIFFER SUBSTANTIALLY ON HANDLING OF ENERGY COMING DOWN BACK
SIDE OF MAIN TROUGH OFF THE COAST OF OREGON THIS AFTERNOON WITH
GFS SPLITTING ENERGY AND BRING A PIECE ACROSS WYOMING SATURDAY
WHILE CUTTING OFF THE BULK OF ENERGY OFF THE CALIFORNIA COAST. NAM
BRINGS MOST OF THIS ENERGY ACROSS THE CENTRAL ROCKIES
SATURDAY...AND FEW CHANGES MADE TO THE FORECAST UNTIL A BETTER
IDEA OF THIS SYSTEMS EVOLUTION IS APPARENT. AFTER UNSEASONABLY
COLD DAY THURSDAY...TEMPERATURES WILL REBOUND TO MORE NEAR NORMAL
READINGS BY SATURDAY.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY
ZONAL FLOW SUNDAY SHOULD LIMIT PRECIPITATION TO THE WEST AD FAR
NORTH. BREEZY PATTERN FOR MOUNTAINS AND AREAS EAST OF THE
CONTINENTAL DIVIDE. SOME WARMING OCCURS EAST OF THE DIVIDE WITH
DOWNSLOPE WINDS. MONDAY ANOTHER PACIFIC TROUGH DIGS ACROSS THE
PACIFIC NORTHWEST INTO THE NORTHERN GREAT BASIN AND PARKS ITSELF
THERE WEST OF WYOMING THROUGH TUESDAY. MODELS SHOW CONSIDERABLE
VARIATION IN DETAILS OF THE TROUGH BUT OVERALL ARE CLOSE IN MAIN
POSITION OF LONG WAVE TROUGH. MAIN DETAIL DIFFERENCES ARE WITH
POTENTIAL CUT OFF LOW DEVELOPING AND WHERE THAT CUT OFF WOULD BE
POSITIONED WITH RANGES FROM NORTHWEST MONTANA TO EXTREME NORTHERN
NEVADA. THIS COULD BE A PROLONGED PERIOD OF UNSETTLED WEATHER
ACROSS WYOMING ESPECIALLY IN THE WEST. IF THE MOISTURE IS
THERE...THERE SHOULD BE ENOUGH DYNAMICS WITH DIVERGENCE
ALOFT...TRANSIENT SHORT WAVES EJECTING FROM MAIN TROUGH AND COLDER
AIR LOFT FOR INSTABILITY WHICH WILL BE SOMEWHAT DIURNALLY TRENDED
WITH AFTERNOON HEATING PLAYING ITS ROLE. SHOULD SEE FAIR COVERAGE
OF MOUNTAIN SHOWERS AND THUNDERSTORMS EACH DAY WITH THE VALLEYS
SEEING AT LEAST SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS IN
THE AFTERNOON AND EVENINGS. EXPECT SHOWERS TO LINGER THROUGH THE
NIGHT AND MORNING HOURS...ESPECIALLY IN THE WESTERN MOUNTAINS AND
VALLEYS. WEDNESDAY MAY SEE SOME DRYING MOVE INTO THE SOUTH AND
SPREAD NORTH.

&&

.AVIATION...
UPPER LOW PRESSURE SYSTEM WITH A STRONG COLD FRONT IS MOVING THROUGH
THE REGION. EXPECT AREAS OF RAIN AND THUNDERSTORMS TO MOVE ACROSS
WYOMING THIS AFTERNOON AND EVENING. THIS SYSTEM WILL SPREAD MVFR
CONDITIONS ACROSS THE AREA WITH ISOLATED IFR CONDITIONS OVER THE
HIGHER ELEVATION AIRPORTS. IFR CONDITIONS ARE ALSO EXPECTED OVER
MOUNTAIN FLY ROUTES...AND BRIEFLY IN HEAVIER PRECIP IN THE LOWER
ELEVATIONS. AFTER 00Z TONIGHT EXPECT SNOW TO OCCUR ACROSS THE
MOUNTAINS...WITH SOME SNOW POSSIBLY MIXING WITH RAIN IN THE LOWER
ELEVATIONS WEST OF THE DIVIDE.

&&

.FIRE WEATHER...
A STRONG UPPER LEVEL LOW PRESSURE SYSTEM IS EXPECTED TO BRING 6 TO
10 INCHES OF SNOW TO THE NORTHERN MOUNTAINS OVERNIGHT THROUGH
THURSDAY MORNING...AND STRONG NORTHERLY WINDS OF NEAR 40 MPH WITH
GUSTS TO 60 MPH WILL MATERIALIZE ACROSS THE NORTHEAST DISTRICT
THURSDAY MORNING WITH STRONG WEST WIND 25 TO 35 MPH ACROSS MUCH OF
THE SOUTHERN WIND CORRIDOR...HOWEVER TEMPERATURES WILL BE
UNSEASONABLY COOL AND RELATIVE HUMIDITY REMAINING ON THE HIGH
SIDE. PRECIPITATION WILL WIND DOWN ACROSS THE DISTRICT BY THURSDAY
EVENING WITH A GRADUAL WARMING TREND EXPECTED THROUGH THE WEEKEND.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY FROM 6 PM THIS EVENING TO 12 PM MDT THURSDAY FOR
THE NORTHWEST MOUNTAINS WYZ001-002-012.

SNOW ADVISORY FROM MIDNIGHT TONIGHT UNTIL NOON THURSDAY FOR THE
BIG HORN MOUNTAINS WYZ008-009.

HIGH WIND WATCH FOR NORTHEAST JOHNSON COUNTY WYZ010 FROM 6 AM
UNTIL NOON THURSDAY.

&&

SHORT TERM...AEM
LONG TERM...C.BAKER
AVIATION...TEAM RIW
FIRE WEATHER...AEM
Hazardous weather outlook, Jun 6, 4:29 PM MDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
429 PM MDT WED JUN 6 2007

WYZ001>020-022>030-071101-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
429 PM MDT WED JUN 6 2007

...A SNOW ADVISORY IS IN EFFECT FOR THE NORTHERN MOUNTAINS THROUGH
NOON THURSDAY...

...A HIGH WIND WATCH IS IN EFFECT FOR NORTHEAST JOHNSON COUNTY
THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT
PRECIPITATION WILL INTENSIFY ACROSS NORTHERN WYOMING OVERNIGHT WITH
SNOW LEVELS DROPPING TO 6500 TO 7000 FEET BY THURSDAY MORNING.  A
TOTAL OF 6 TO 10 INCHES OF SNOWFALL IS EXPECTED ACROSS THE TETON
RANGE...YELLOWSTONE NATIONAL PARK...THE ABSAROKA MOUNTAINS AND THE
BIG HORN MOUNTAINS BY NOON THURSDAY.  PEOPLE PLANNING TRAVEL AND
OUTDOOR ACTIVITIES...ESPECIALLY VISITORS TO YELLOWSTONE AND GRAND
TETON NATIONAL PARKS SHOULD BE PREPARED FOR SEVERAL INCHES
OF SNOW AND UNSEASONABLY COLD WEATHER TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG NORTH WINDS ARE POSSIBLE OVER JOHNSON COUNTY THURSDAY MORNING
WITH WINDS OF 40 TO 45 MPH WITH GUSTS UP TO 65 MPH POSSIBLE IN THE
BUFFALO AREA AND DOWN THE EAST SLOPES OF THE BIG HORN MOUNTAINS.
TRAVELERS OVER POWDER RIVER PASS ALONG HIGHWAY 16 AND ALONG HIGHWAY
14 THROUGH SHELL CANYON SHOULD EXPECT WINTER DRIVING CONDITIONS
WITH STRONG WINDS...SNOWFALL AND BLOWING SNOW THROUGH THURSDAY
MORNING.  FOR MORE INFORMATION GO TO WEATHER.GOV / RIVERTON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY HEAVY RAIN...HAIL OR FLOODING THIS
EVENING.  PLEASE ALSO CALL IN SNOWFALL REPORTS AND STRONG WINDS
TONIGHT AND THURSDAY MORNING.

TEAM RIVERTON

In the hours before

Local storm report, Jun 6, 4:22 PM MDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
422 PM MDT WED JUN 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             11W GREYBULL            44.51N 108.28W
06/06/2007  E1.00 INCH       BIG HORN           WY   LAW ENFORCEMENT

            NICKEL TO QUARTER SIZE HAIL OBSERVED BY SHERIFF DEPUTY.

0355 PM     HAIL             BYRON                   44.80N 108.51W
06/06/07    E0.88 INCH       BIG HORN           WY   PUBLIC

            NICKEL SIZE HAIL OCCURRING AT TIME OF REPORT.

&&

MCDONALD

Nearby

High Wind Warnings in Wyoming, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.